MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH GLUCOSE MONITORING SYS/KIT; OT VERIO 2 METER

LIFESCAN EUROPE GMBH GLUCOSE MONITORING SYS/KIT; OT VERIO 2 METER
Model Number 022-657
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Fatigue (1849); Memory Loss/Impairment (1958); Dysphasia (2195); Confusion/ Disorientation (2553)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2020, the lay-user/patient contacted lifescan (lfs) (b)(4), alleging that her onetouch verio2 meter read inaccurately high compared to her feelings and/or normal readings.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that on (b)(6) 2020 at 7:18 pm, she obtained what she felt was an inaccurate high blood glucose reading of "444 mg/dl" with the subject meter.The patient informed the cca that she manages her diabetes with oral medication (metformin 700 mg three times a day) and insulin (20 units novolog after lunch; 20-30 units of toujeo before bed based on food intake).When she obtained the elevated result, the patient claimed she took an extra dose of 20 units of novolog insulin.The patient claimed she retested her blood glucose with the subject meter and obtained results of "427, 371, 307 and 373 mg/dl" at 7:28 pm, 7:43 pm, 8:11 pm and 8:30 pm respectively.The patient stated that she began to develop symptoms of feeling "weak, no energy, lost memory, confusion and can't talk" at 8:30 pm.The patient claimed her daughter contacted the emergency room for assistance and was instructed to take her to hospital.However, the patient stated she consumed food as self-treatment for the symptoms; symptoms which lasted 1 hour.She claimed she felt better after treatment and slept until 6:30 am the next day.Prior to when the alleged issue occurred, the patient claimed she tested her blood glucose with the subject meter on (b)(6) 2020 at 3:51 pm and obtained a result of "84 mg/dl." the patient stated she thought she could last until the evening meal but since she was carrying out physical work, she started "shaking" after the physical effort.She took 10 g of grapes and a juice as self-treatment for the symptom.At the time of troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject meter.The cca noted the patient was testing with test strips that were stored correct and were not expired or opened past their discard date.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after taking extra insulin based on an alleged inaccurate high result obtained with the subject meter.
 
Additional Manufacturer Narrative
The lay user / patient's meter and test strips have been returned and evaluated by lifescan product analysis with the following findings: the meter passed all testing with no faults found.The reported issue could not be confirmed.In addition, similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.Analysis was not possible for the returned test strips due to unknown storage and handling preventing the allegation being physically investigated.However, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.If lifescan obtains additional information regarding this complaint, a follow-up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
GLUCOSE MONITORING SYS/KIT
Common Device Name
OT VERIO 2 METER
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug, 6300
SZ  6300
MDR Report Key10810149
Report Number3008382007-2020-04045
Device Sequence Number19708333
Product Code NBW
UDI-Device Identifier00353885008716
UDI-Public00353885008716
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-657
Device Catalogue Number022-657
Device Lot Number4655428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age56 YR